Ohio, 2005

Hail in Ohio, July 8, 2005

July 8, 2005 · NWS RLX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Jul 8, 8:40 PM EST, 42 minutes earlier.

Area forecast discussion, Jul 8, 8:40 PM EST, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON WV
940 PM EDT FRI JUL 8 2005

.SHORT TERM (REST OF TONIGHT)...

SHORT WAVE SPINNING ACROSS SOUTHEAST OHIO HAS ALLOWED CONVECTION TO
CONTINUE TO DEVELOP...BUT FIGURE IT ONLY HAS A COUPLE MORE HOURS TO
LIVE BEFORE LOSS OF INSTABILITY IS TOO MUCH FOR THE STORMS TO BEAR.
EXTENDED POPS FOR A FEW MORE HOURS ACROSS SOUTHEAST OHIO.  ALSO
RAISED OVERNIGHT LOWS A DEGREE OR TWO ACROSS THE BOARD. WITH
DEWPOINTS EXPECTED TO STAY A BIT HIGHER...THOUGHT SUCH A CHANGE WAS
WARRANTED.

&&

.PREVIOUS DISCUSSION...
(ISSUED 722 PM EDT FRI JUL 8 2005)

AVIATION...

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO PRODUCE MVFR
CEILINGS/VISIBILITIES.

OUTSIDE OF THE PRECIPITATION...VFR SKIES WERE COMMON.  VISIBILITIES
WERE IN THE MVFR RANGE ACROSS MUCH OF WEST VIRGINIA/SOUTHWEST VA
WITH VFR VISIBILITIES IN PLACE ACROSS THE REMAINDER OF THE REGION.

THE SHOWERS AND THUNDERSTORMS SHOULD BEGIN TO DISSIPATE SHORTLY
AFTER SUNSET WITH DRY CONDITIONS EXPECTED AREAWIDE BY 03 UTC.

FOG SHOULD ONCE AGAIN DEVELOP TONIGHT WITH IFR...LOCAL LIFR...
CONDITIONS EXPECTED BY 06Z.  THE FOG AND PATCHY LOW CLOUDS SHOULD
THEN DISSIPATE AROUND 13Z...WITH VFR CONDITIONS EXPECTED ON SATURDAY.

PREVIOUS DISCUSSION...
(ISSUED 443 PM EDT FRI JUL 8 2005)

SHORT TERM (REST OF TONIGHT)...

WEAK BOUNDARY STRETCHING ACROSS WEST VIRGINIA FROM HUNTINGTON TO
NEAR MGW.  SHOWERS AND STORMS HAVE FIRED ALONG THIS BOUNDARY AND ARE
MOVING SLOWLY TO THE SOUTHEAST.  UPPED POPS FOR A FEW HOURS ALONG
THIS BOUNDARY.  EXPECT MOST OF THE ACTIVITY TO DIE AFTER SUNSET WITH
LOSS OF INSTABILITY.  NEW ZFP OUT SHORTLY.

PREVIOUS DISCUSSION...
(ISSUED 221 PM EDT FRI JUL 8 2005)

LONG TERM (SATURDAY THROUGH FRIDAY)...

THIS WEEKEND LOOKS TO BE A WINNER AS HIGH PRESSURE WITH DRY WEATHER
AND LOTS OF SUNSHINE SETTLES OVER THE REGION...WITH NO HEAT WAVE.
LOOKS LIKE TEMPERATURES WILL BE NEAR OR SLIGHTLY ABOVE NORMAL
THROUGH THE WEEKEND...BUT HUMIDITIES WILL NOT BE OPPRESSIVE.
HOWEVER...OUR WEATHER NEXT WEEK DEPENDS ON THE TRACK OF THE
REMNANTS OF HURRICANE DENNIS CURRENTLY LOCATED ALONG THE SOUTH COAST
OF CUBA. MOST MODEL GUIDANCE AND THE OFFICIAL FORECAST TRACK FROM
THE TROPICAL PREDICTION CENTER WILL BRING THE SYSTEM NORTHWARD
TOWARD THE MISSISSIPPI/ALABAMA COAST LATER ON SUNDAY...CONTINUING
NORTHWARD TO WESTERN KENTUCKY BY TUESDAY MORNING..THEN TURNING
SLOWLY EASTWARD AND MOVING ACROSS OUR REGION LATER TUESDAY AND
WEDNESDAY. THUS...OUR WET PERIOD LOOKS TO BE MAINLY LATER TUESDAY
THROUGH WEDNESDAY...AND MAYBE INTO A PART OF THURSDAY BEFORE THE
SYSTEM DEPARTS. A FRONT WITH A DIGGING NORTHERN STREAM SYSTEM MAY
BRING MORE SHOWERS THURSDAY INTO A PART OF FRIDAY. TEMPERATURES
OVERALL MAY ACTUALLY BE BELOW NORMAL WITH ALL THE MOISTURE DURING
THE MIDWEEK PERIOD.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SHORT TERM...CL
Hazardous weather outlook, Jul 8, 3:27 AM EST, 17 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
427 AM EDT FRI JUL 8 2005

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-090900-
ATHENS OH-BARBOUR WV-BOONE WV-BOYD KY-BRAXTON WV-BUCHANAN VA-
CABELL WV-CALHOUN WV-CARTER KY-CLAY WV-DICKENSON VA-DODDRIDGE WV-
FAYETTE WV-GALLIA OH-GILMER WV-GREENUP KY-HARRISON WV-JACKSON WV-
JACKSON OH-KANAWHA WV-LAWRENCE OH-LAWRENCE KY-LEWIS WV-LINCOLN WV-
LOGAN WV-MASON WV-MCDOWELL WV-MEIGS OH-MINGO WV-MORGAN OH-
NICHOLAS WV-PERRY OH-PLEASANTS WV-POCAHONTAS WV-PUTNAM WV-RALEIGH WV-
RANDOLPH WV-RITCHIE WV-ROANE WV-TAYLOR WV-TYLER WV-UPSHUR WV-
VINTON OH-WASHINGTON OH-WAYNE WV-WEBSTER WV-WIRT WV-WOOD WV-
WYOMING WV-
427 AM EDT FRI JUL 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN OHIO...
NORTHEASTERN KENTUCKY...SOUTHWEST VIRGINIA...AND MOST OF WEST
VIRGINIA.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TRM

In the hours before

Special weather statement, Jul 8, 4:39 PM EST, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
539 PM EDT FRI JUL 8 2005

WVZ018-029-082215-
CALHOUN-GILMER-
539 PM EDT FRI JUL 8 2005

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES WEST OF GLENVILLE...OR ABOUT 16 MILES
SOUTH OF HARRISVILLE...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE
ANNAMORIAH...GRANTSVILLE AND CEDAR CREEK STATE PARK.

WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND MARBLE SIZE
HAIL ARE ALL POSSIBLE WITH THIS STORM.

10
Special weather statement, Jul 8, 4:55 PM EST, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
555 PM EDT FRI JUL 8 2005

WVZ013-082230-
LINCOLN-
555 PM EDT FRI JUL 8 2005

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES NORTH OF HARTS...OR ABOUT 10 MILES SOUTH
OF BARBOURSVILLE...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE
  SPURLOCKVILLE...RANGER...MUD...GILL...DEXTER AND WEST HAMLIN.

WIND GUSTS TO 50 MPH...FREQUENT LIGHTNING...AND MARBLE SIZE
HAIL ARE ALL POSSIBLE WITH THIS STORM.

10
Special weather statement, Jul 8, 6:14 PM EST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
714 PM EDT FRI JUL 8 2005

OHZ067-082345-
MORGAN-
714 PM EDT FRI JUL 8 2005

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF CHESTERHILL...OR ABOUT 6
MILES NORTHEAST OF GLOUSTER...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE STOCKPORT.

WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE
ALL POSSIBLE WITH THIS STORM.

IN ADDITION...RAINFALL RATES OF 1 TO 1.5 INCHES PER HOUR ARE
POSSIBLE.

09
Special weather statement, Jul 8, 6:54 PM EST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
754 PM EDT FRI JUL 8 2005

OHZ076-090030-
WASHINGTON-
754 PM EDT FRI JUL 8 2005

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WEST CENTRAL WASHINGTON COUNTY...OR ABOUT
OVER CHESTERHILL...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE FLEMING
  AND BARTLETT.

WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND MARBLE SIZE HAIL ARE
ALL POSSIBLE WITH THIS STORM. ALSO...DOWNPOURS PRODUCING ONE HALF TO
ONE INCH OF RAIN ARE ALSO EXPECTED.

10
Special weather statement, Jul 8, 8:06 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
906 PM EDT FRI JUL 8 2005

WVZ009-090130-
WOOD-
906 PM EDT FRI JUL 8 2005

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 906 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PARKERSBURG...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE VIENNA AND
  NORTH HILLS.

EXPECT SMALL HAIL AND FREQUENT LIGHTNING IN THE PATH OF THIS
STORM...ALONG WITH BRIEF DOWNPOURS.  MARBLE SIZED HAIL WAS REPORTED
FROM THIS STORM NEAR PARKERSBURG.

10

The radar

The Charleston,WV radar (KRLX), 144 km away, was scanning. The volume nearest the first event began at 02:19 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Morgan

When
July 8, 9:22 PM EST
Where
Morgan County, 3 mi SE of Mc Connelsville
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.600, -81.817

A corn field along Route 376 was affected.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460780.